Hello! I am a 24 year old female who is experiencing hair loss from isotretinoin, and was wondering what I can possibly do to help my hair stop falling out. I’ve been of the medication for a month now, and my hair started falling out about 2 months ago. I’ve now lost about half of my hair, and I’m really worried because it hasn’t slowed! My dermatoligist said there’s nothing that can be done except wait it out. I also know how freakish it’s going to look when it starts coming back in. I had long, blond, thick hair and now it’s so thin and starting to be noticeable. I tried Rogaine- used 4 bottles in 3 weeks and it didn’t seem to help. I just bought Nioxin shampoo/conditioner to try- I am desperate! Is there anything I can do- vitamins I can take, treatments, shampoo- that will help? Thank you so much!
Oh, I was on a very high dose, over 3 mg/kg of body weight; I figure that’s why I’m having this side effect.
Unfortunately, some people do experience temporary hair loss from isotretinoin. Taking a multi-vitamin may help. I agree with your dermatologist that there is not much that you can do right now and that you must wait it out. However, you might want to have blood work done to rule out other causes of hair loss for women like hypothyroidism, anemia, crash diet, contraceptive pills, and dermatitis.